Texas, 2012

Drought in Texas, May 1 to 31, 2012

May 1 to 31, 2012 · NWS LUB · 22 events in 22 counties and zones

Overall drought conditions were reduced through the month of May. A few small areas of exceptional (D4) drought existed over the central South Plains and Rolling Plains with values ranging from moderate (D1) to extreme (D3) elsewhere.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$5.0 million
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Overall drought conditions were reduced through the month of May. A few small areas of exceptional (D4) drought existed over the central South Plains and Rolling Plains with values ranging from moderate (D1) to extreme (D3) elsewhere. By the end of the month, Hall County was included in D1 conditions along with Childress County. Temperatures were generally above normal with more mixed results regarding precipitation.

The first half of the month began wet and cool but this quickly changed during the second half of the month. Several maximum temperature records were set toward the end of the month. May ended above normal in terms of temperatures but was not as extreme as observed temperatures in April. Lubbock and Childress were 3.4 and 5.3 degrees above normal compared to average temperatures, respectively. Beneficial rainfall early in the month increased the likelihood of a weakening drought but widespread rainfall was not observed during the second half of the month. Rainfall was generally scattered over the entire South Plains and Rolling Plains and most areas remained below normal for precipitation amounts. Some selected totals include 3.23 at Denver City, 3.20 at Dimmitt, 2.94 at Childress, 1.36 at Lubbock, and 0.56 at Abernathy. Keetch-Byram Drought Index values were highest over the southeast panhandle at 600 to 700. The lowest values were observed over the southern Rolling Plains and ranged from 300-400. Elsewhere values ranged from 400 to 600.

The drought continued to ease, meteorologically, but rainfall was still needed for water supply and agriculture needs. Additional rainfall was needed to deepen the soil moisture for farmers with irrigation not sufficient enough to provide all of the water needs for crops. Winter wheat had all been harvested early with generally low yields. Several days of high based thunderstorms with little rain but strong winds led to several small grass fires near the end of the month.

Economic losses due to drought through May since the drought began were estimated near $2.4 billion.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 30, 10:37 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 30, 10:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1137 PM CDT MON APR 30 2012

.AVIATION...
STORMS HAVE EXITED THE AREA THIS EVENING BUT GUSTY WINDS WILL
RETURN TO THE SOUTHEAST OVERNIGHT. CONFIDENCE IS INCREASING IN LOW
STRATUS DEVELOPMENT NEAR KCDS NEAR DAYBREAK AND HAVE NOW INCLUDED
THIS IN A TEMPO. DURING THE AFTERNOON...WINDS WILL BECOME GUSTY
OUT OF THE SOUTH TO SOUTHWEST IN RESPONSE TO A DEEPENING LOW
PRESSURE SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 950 PM CDT MON APR 30 2012/

UPDATE...
HAVE UPDATED THE FORECAST TO REMOVE THUNDER MENTION EXCEPT FOR
EASTERN AREAS AND REMOVED SEVERE TSTORM WATCH EXCEPT FOR THE
ROLLING PLAINS.

PREV DISCUSSION... /ISSUED 226 PM CDT MON APR 30 2012/

SHORT TERM...
WE ARE BASICALLY IN A WAIT AND SEE MODE FOR WHEN/IF SEVERE WEATHER
WILL INITIATE.  19Z RADAR IMAGE SHOWS TWO BOUNDARIES ACROSS THE
AREA...FIRST ONE WAS LOCATED SOUTHWEST OF LUBBOCK WHICH WAS ORIENTED
NORTHWEST TO SOUTHEAST WITH THE SECOND ONE LOCATED OVER THE ROLLING
PLAINS ORIENTED NORTH/SOUTH. LATEST VISIBLE SATELLITE IMAGERY AND
OFFICE TOWER CAMERA ARE SHOWING CU FIELD TRYING TO DEVELOP ALONG
THIS BOUNDARY WHILE SKIES ARE TRYING TO CLEAR IMMEDIATELY
EAST/NORTHEAST OF THE BOUNDARY.  THERE IS LITTLE IN THE WAY OF
DYNAMICS TO HELP SHARPEN THE DRYLINE AND PUSH IT EAST SO FEEL THAT
THE WESTERN BOUNDARY SHOULD NOT MOVE TOO MUCH FURTHER EAST.
DEWPOINTS IMMEDIATELY NORTH AND EAST OF THE BOUNDARY HAVE ACTUALLY
BEEN SLOWLY RISING AS EVAPORATION TAKES PLACE FROM THE RAINFALL
YESTERDAY WHICH SHOULD ALSO HELP TO SHARPEN UP THE BOUNDARY A BIT.
19Z RUC RUN KEEPS KLBB CAPPED ALTHOUGH STRENGTH OF THE CAP IS NOT
INSURMOUNTABLE AND THE LATEST HRRR RUNS CONTINUE TO TRY AND BREAK
OUT CONVECTION.  THUS...SEVERE WEATHER THREAT STILL LOOKS GOOD WITH
MAIN THREATS LARGE HAIL UP TO BASEBALL SIZE AS WELL AS DAMAGING
WINDS... BUT AN ISOLATED TORNADO STILL REMAINS POSSIBLE.

FORECAST FOR TONIGHT INTO TOMORROW WILL HINGE ON HOW THINGS DEVELOP
THIS AFTERNOON.  LOW TEMPS WILL REMAIN A FEW DEGREES ABOVE NORMAL
OVER MOST OF THE AREA AS RICH LOW LEVEL MOISTURE REMAIN IN PLACE
OVER THE REGION.  DRYLINE TOMORROW MAY TRY TO PUSH A BIT FURTHER
EAST TOMORROW BUT POOR HANDLE OF THE DRYLINE LAST SEVERAL RUNS IN
THE MODELS MAKE ME A BIT SUSPICIOUS OF WHERE IT MAY BE LOCATED
TOMORROW.  IF THE WIND DOES INCREASE OUT OF THE SOUTHWEST...
TEMPERATURES WEST OF THE DRYLINE MAY JUMP INTO THE LOW/MID 90S WHILE
ALONG AND EAST OF THE DRYLINE...TEMPERATURES WILL REMAIN IN THE
80S.  ALSO WENT AHEAD AND BUMPED POPS UP INTO THE LOW END OF SLIGHT
CHANCE FOR THE ROLLING PLAINS AS THERE WILL ONCE AGAIN BE QUITE A
BIT OF INSTABILITY EAST OF THE DRYLINE ALTHOUGH CAP STRENGTH MAY
LIMIT THE AMOUNT OF CONVECTION FOR TOMORROW.

JORDAN

LONG TERM...
AN UA LOW ACROSS THE EASTERN PACIFIC IS PROGGED TO NEAR THE BAJA OF
CALIFORNIA LATE TOMORROW NIGHT/EARLY WEDNESDAY MORNING...THUS
PROMOTING THE SHARPENING OF SW FLOW ALOFT. AS SUCH...THE DRYLINE
WILL BE A PROMINENT MESOSCALE FEATURE THROUGHOUT THE EXTENDED
FORECAST. FORECAST MODELS HINT AT QPF ALONG THE DRYLINE /LOCATED OFF
THE CAPROCK/ TOMORROW NIGHT...AS AN IMPULSE IN THE SW FLOW ALOFT
MOVES ACROSS THE SOUTH PLAINS. FORECAST SOLUTIONS DISPLAYED ADEQUATE
CONVERGENCE ALONG THE DRYLINE...PWATS AOA 1.00 INCH AND SFC AND MID
LEVEL INSTABILITY/CAPE OF APPROXIMATELY 1200 J/KG ACROSS THE ROLLING
PLAINS. ALTHOUGH PROGGED MODEL SOUNDINGS EXHIBITED MOISTENED
MID-LEVELS...LOW LEVELS APPEAR RELATIVELY DRY. CURRENT THINKING IS
THAT GUSTY WINDS WILL BE THE PRIMARY THREATS...WITH LITTLE RAINFALL
ACCUMULATION. HOWEVER...HAVE OPTED TO ADD MENTIONABLE POPS ACROSS
THE ROLLING PLAINS NEAREST TO THE BEST MOISTURE AXIS...AS THE
AFOREMENTIONED EMBEDDED DISTURBANCE MAY JUST BE THE SYNOPTIC SPARK
TO INITIATE STORMS. BY THURSDAY THE UA LOW WILL BE TRANSLATING
ACROSS THE BAJA OF CALIFORNIA. ONCE AGAIN THERE ARE HINTS OF CI JUST
SOUTH OF THE CWA ALONG THE DRYLINE...WHICH IS SPATIALLY DISTRIBUTED
ON THE CAPROCK EARLY THURSDAY MORNING. HOWEVER EMBEDDED IMPULSES IN
THE FLOW ALOFT BRUSHING THE FAR SERN ZONES THURSDAY NIGHT COULD
PROMOTE ADDITIONAL CHANCES OF PRECIP ACROSS THE SOUTHERN ROLLING
PLAINS. WILL HOLD OFF ON A PRECIP MENTION ATTM...AS BEST INSTABILITY
APPEARS TO BE SE OF THE FA.

THEREAFTER...UA RIDGING WILL COMMENCE TO MOVE EAST ACROSS THE REGION
FRI-SAT AS LACK OF PRECIP DESPITE A LINGERING DRYLINE SUGGESTS A
DECENT CAPPING INVERSION AT PLAY. WILL HOWEVER NEED TO MONITOR LATER
MODEL RUNS AS TEMPS IN THE 90S MAY BE ENOUGH TO BREAK THE CAP...AND
INITIATE THUNDERSTORM DEVELOPMENT. THE INFLUENCE OF THE UA RIDGE
WILL BE SHORT-LIVED AS IT SHIFTS EAST OF THE SOUTHERN PLAINS BY
SUNDAY...THANKS TO A NW PACIFIC UA LOW DEEPENING ACROSS THE GREAT
BASIN /THIS IS A RADICAL CHANGE FROM THE PREVIOUS RUN/. HINTS OF
CONVECTION OCCURRING NEAR THE STATE LINE ALONG THE DRYLINE
SUNDAY/MONDAY MORNING IS DISPLAYED BY BOTH THE GFS AND ECMWF
SOLUTIONS. WILL HOWEVER MAINTAIN SILENT POPS ATTM SINCE NEXT MONDAY
IS DAY 7 AND AS MENTIONED...A LOT OF THINGS CAN CHANGE.

FIRE WEATHER...
A DRYLINE IS EXPECTED TO SHARPEN ACROSS THE ROLLING PLAINS ON
WEDNESDAY...AND ALLOW DRIER AIR WEST OF THE DRYLINE...TO FILTER
ACROSS PORTIONS OF THE REGION. TEMPS APPROXIMATELY 15 DEGREES ABOVE
NORMAL WILL PROMOTE RELATIVE HUMIDITY VALUES TO FALL BELOW 15
PERCENT...AS 20-FOOT WIND SPEEDS NEAR/SLIGHTLY EXCEED 20 MPH. AS A
RESULT...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY
OCCUR...AND A MENTION BEYOND THE HAZARDOUS WEATHER OUTLOOK MAY BE
WARRANTED. ONLY MITIGATING FACTOR MAY WHERE AND HOW MUCH EXPECTED
RAINFALL THE AREA WILL RECEIVE TODAY...WHICH COULD PROMOTE GREENUP
AND HIGHER RELATIVE HUMIDITY VALUES THAN ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  91  55  88  53 /  10   0   0   0   0
TULIA         60  92  58  90  55 /  10  10  10  10  10
PLAINVIEW     61  93  59  91  57 /  10  10  10  10  10
LEVELLAND     61  92  59  93  58 /  10  10  10  10  10
LUBBOCK       63  92  61  93  60 /  10  10  10  10  10
DENVER CITY   59  94  58  93  58 /  10  10  10  10  10
BROWNFIELD    62  94  59  94  58 /  10  10  10  10  10
CHILDRESS     64  92  64  94  62 /  20  20  20  10  10
SPUR          66  91  62  94  60 /  20  20  20  10  10
ASPERMONT     68  91  64  97  63 /  20  20  20  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Apr 30, 9:43 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1043 PM CDT MON APR 30 2012

TXZ021>044-020345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1043 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE DANGER MAY BECOME ELEVATED TO CRITICAL ACROSS THE WESTERN
SOUTH PLAINS LATE IN THE DAY ON TUESDAY.

In the hours before

Special weather statement, Apr 30, 7:50 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CDT MON APR 30 2012

TXZ043-044-010215-
KENT-STONEWALL-
850 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  AND KENT  COUNTIES...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAYTON...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3315 10012 3313 10062 3338 10063 3339 10037
      3339 10017
TIME...MOT...LOC 0150Z 258DEG 23KT 3324 10050
Special weather statement, Apr 30, 7:55 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
855 PM CDT MON APR 30 2012

TXZ025-026-010230-
CHILDRESS-HALL-
855 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR HALL  AND CHILDRESS COUNTIES...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEMPHIS...MOVING SOUTHEAST AT 25 MPH.

WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 1/4 MILE AT TIMES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3464 10013 3446 10028 3469 10085 3475 10086
      3475 10034
TIME...MOT...LOC 0155Z 305DEG 23KT 3472 10051
Special weather statement, Apr 30, 8:27 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
927 PM CDT MON APR 30 2012

TXZ044-010300-
STONEWALL-
927 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  COUNTY...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL STONEWALL COUNTY...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3307 9999 3307 10052 3339 10052 3339 10005
      3340 10004 3340 9998 3321 9999 3321 9998
TIME...MOT...LOC 0227Z 266DEG 30KT 3323 10026
Local storm report, Apr 30, 8:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
940 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             MEMPHIS                 34.73N 100.54W
04/30/2012  E1.00 INCH       HALL               TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1200241

JDV
Special weather statement, Apr 30, 8:58 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT MON APR 30 2012

TXZ044-010330-
STONEWALL-
958 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL COUNTY...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL STONEWALL COUNTY...MOVING EAST
AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3319 10024 3337 10026 3340 10007 3340 9999
      3321 9999
TIME...MOT...LOC 0258Z 263DEG 23KT 3329 10014
Local storm report, Apr 30, 9:58 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 N POST                33.22N 101.38W
04/30/2012  E2.75 INCH       GARZA              TX   LAW ENFORCEMENT

            WINDSHIELD BROKEN OUT BY HAIL ON 207 NORTH OF POST.

0511 PM     HAIL             10 ENE POST             33.25N 101.22W
04/30/2012  M2.00 INCH       GARZA              TX   SKYWARN SPOTTER

            HALF MILE WIDE SWATH OF HAIL AT HIGHWAY 380 AND 208.
            LARGEST HAIL MEASURED AT 2 INCHES.

0527 PM     HAIL             2 W KALGARY             33.41N 101.18W
04/30/2012  E1.00 INCH       CROSBY             TX   PUBLIC

            RELAYED BY KCBD...ALONG CROSBY GARZA COUNTY LINE.

0545 PM     HAIL             10 NE JUSTICEBURG       33.15N 101.08W
04/30/2012  M1.00 INCH       GARZA              TX   STORM CHASER

            REPORTED 10 MILES NORTH OF POLAR COMMUNITY.

0545 PM     HAIL             MCADOO                  33.73N 101.01W
04/30/2012  E1.00 INCH       DICKENS            TX   FIRE DEPT/RESCUE

0613 PM     HAIL             ROARING SPRINGS         33.90N 100.86W
04/30/2012  E1.00 INCH       MOTLEY             TX   FIRE DEPT/RESCUE

            REPORTED BY ROARING SPRINGS FIRE DEPARTMENT.

0623 PM     HAIL             3 SE MATADOR            33.98N 100.78W
04/30/2012  E1.75 INCH       MOTLEY             TX   FIRE DEPT/RESCUE

            REPORTED BY MATADOR FIRE DEPARTMENT.

0628 PM     HAIL             MATADOR                 34.02N 100.82W
04/30/2012  E1.75 INCH       MOTLEY             TX   BROADCAST MEDIA

            RELAYED BY KCBD...ALONG HIGHWAY 70 IN MATADOR.

0632 PM     HAIL             3 E MATADOR             34.02N 100.77W
04/30/2012  E2.00 INCH       MOTLEY             TX   FIRE DEPT/RESCUE

            ON US 70

0652 PM     HAIL             2 S DICKENS             33.59N 100.84W
04/30/2012  E1.75 INCH       DICKENS            TX   AMATEUR RADIO

0653 PM     HAIL             2 W DICKENS             33.62N 100.87W
04/30/2012  E2.75 INCH       DICKENS            TX   AMATEUR RADIO

            MULTIPLE LARGE HAILSTONES STILL ON GROUND

0654 PM     HAIL             DICKENS                 33.62N 100.84W
04/30/2012  E1.75 INCH       DICKENS            TX   BROADCAST MEDIA

            ALONG U 82

0758 PM     HAIL             PADUCAH                 34.01N 100.30W
04/30/2012  E1.00 INCH       COTTLE             TX   FIRE DEPT/RESCUE

0931 PM     HAIL             MEMPHIS                 34.73N 100.54W
04/30/2012  E1.00 INCH       HALL               TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1200227 LUB1200229 LUB1200228 LUB1200231 LUB1200232
LUB1200233 LUB1200234 LUB1200235 LUB1200236 LUB1200237 LUB1200239
LUB1200238 LUB1200240 LUB1200241

JDV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 drought. Local standard time, as filed.

Drought, Bailey

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Bailey forecast zone
Reported by
Other Federal Agency
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Drought, Briscoe

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Briscoe forecast zone
Reported by
Other Federal Agency
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Drought, Castro

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Castro forecast zone
Reported by
Other Federal Agency
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Drought, Cochran

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cochran forecast zone
Reported by
Other Federal Agency
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Drought, Cottle

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cottle forecast zone
Reported by
Other Federal Agency
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Drought, Crosby

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Crosby forecast zone
Reported by
Other Federal Agency
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Drought, Dickens

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Dickens forecast zone
Reported by
Other Federal Agency
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Drought, Floyd

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Floyd forecast zone
Reported by
Other Federal Agency
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Drought, Garza

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garza forecast zone
Reported by
Other Federal Agency
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Drought, Hale

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hale forecast zone
Reported by
Other Federal Agency
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Drought, Hockley

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hockley forecast zone
Reported by
Other Federal Agency
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Drought, Kent

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kent forecast zone
Reported by
Other Federal Agency
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Drought, King

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
King forecast zone
Reported by
Other Federal Agency
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Drought, Lamb

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lamb forecast zone
Reported by
Other Federal Agency
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Drought, Lubbock

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lubbock forecast zone
Crop damage
$5.0 million
Reported by
Other Federal Agency
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Drought, Lynn

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lynn forecast zone
Reported by
Other Federal Agency
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Drought, Motley

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Motley forecast zone
Reported by
Other Federal Agency
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Drought, Parmer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Parmer forecast zone
Reported by
Other Federal Agency
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Drought, Stonewall

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Stonewall forecast zone
Reported by
Other Federal Agency
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Drought, Swisher

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Swisher forecast zone
Reported by
Other Federal Agency
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Drought, Terry

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Terry forecast zone
Reported by
Other Federal Agency
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Drought, Yoakum

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Yoakum forecast zone
Reported by
Other Federal Agency
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375298, 375299, 375300, 375301, 375302, 375303, 375304, 375305, 375306, 375307, 375308, 375309, 375310, 375311, 375312, 375313, 375314, 375315, 375316, 375317, 375318, 375319.